I started on 25mg at night for migraine prevention & tolerated that well for the first week. However, when I began 25mg in the morning as well (50mg daily total) I became spaced out, forgetting words, vacant, disorientated, headache. I work as a Health Professional so need my head fully focused. Do these side effects wear off if I persevere or should I just cut back to 25mg? Is 25mg enough to prevent migraines? Mine weren't that frequent ( every couple of weeks) but they were debilitating to extent I'd need time off work & they'd last 3/4 days & triptans didn't ease the pain. Also is alcohol a complete no no or are a couple of drinks ok?
They wear off for some folks, not for others. Did your Dr double the dose per day? Is that when all this began, when it doubled? Depending on those answers depends on what action to take, changing the dose up or down should only be done with the Dr's approval.
I have been taking topiramate for 3 months now and have gradually increased to 200mg per day and as a young person I go out most weekends and drink a fair amount of alcohol and I have never had any issues with it!
- Topiramate Information for Consumers
- Topiramate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topiramate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Apr 2013 • 2 answers
Updated 19 Sep 2017 • 4 answers
Updated 13 Jan 2016 • 1 answer
Updated 30 Jul 2018 • 1 answer
Posted 13 Dec 2018 • 0 answers